Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 384, NWS Jackson, MS

December 13, 20154 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2015, 4:54 PM CST for 4 counties in Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 13, 2015, 4:54 PM CST (22:54 UTC)
Expired
Dec 13, 2015, 5:45 PM CST
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Issaquena County, MS, Sharkey County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WUUS54 KJAN 132254
SVRJAN
MSC055-125-149-163-132345-
/O.NEW.KJAN.SV.W.0384.151213T2254Z-151213T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CST SUN DEC 13 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  NORTH CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  SOUTHEASTERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  SOUTHEASTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 545 PM CST

* AT 454 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR REDWOOD...
  MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  VALLEY PARK AROUND 500 PM CST.
  HOLLY BLUFF AROUND 515 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3244 9081 3251 9094 3292 9083 3292 9030
TIME...MOT...LOC 2254Z 211DEG 52KT 3252 9086 

HAIL...<.75IN
WIND...60MPH
 
$$

22
1 follow-up statement
291 
WWUS54 KJAN 132300
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CST SUN DEC 13 2015

MSC055-125-149-163-132345-
/O.CON.KJAN.SV.W.0384.000000T0000Z-151213T2345Z/
YAZOO MS-WARREN MS-SHARKEY MS-ISSAQUENA MS-
500 PM CST SUN DEC 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR NORTHWESTERN YAZOO...NORTH CENTRAL WARREN...SOUTHEASTERN SHARKEY
AND SOUTHEASTERN ISSAQUENA COUNTIES...

AT 500 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALLEY PARK...
MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HOLLY BLUFF AROUND 515 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3249 9076 3257 9092 3292 9083 3292 9030
TIME...MOT...LOC 2300Z 211DEG 52KT 3260 9080 

HAIL...<.75IN
WIND...60MPH
 
$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 3:59 PM CST, 55 minutes earlier.

Area forecast discussion, Dec 13, 3:59 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CST SUN DEC 13 2015

.DISCUSSION...LEADING EDGE OF SHOWER BAND HAS MADE IT TO THE MS
RIVER AS OF 2130Z. LEADING EDGE WILL CONTINUE MOVING EAST DURING THE
EVENING WITH WIDESPREAD RAIN FILLING IN BEHIND. IMPRESSIVE PRESSURE
GRADIENT HAS PRODUCED 15 TO 25 MPH WINDS WITH GUSTS NEAR 40 MPH IN
THE DELTA REGION THIS AFTERNOON. ADVANCING CONVECTIVE AREA IN THE
FACE OF THE LOW LEVEL WIND FIELD HAS PRODUCED STRONG CONVERGENCE
RESULTING IN LOCALIZED DAMAGING WINDS OVER N LA EARLIER. DUE TO THE
EXTREMELY LIMITED INSTABILITY (MLCAPES ONLY AROUND 200 J/KG)...THE
LOCALIZED DAMAGING WIND THREAT ALONG THE LEADING EDGE LOOKS TO BE THE
MAIN SEVERE WEATHER THREAT...ALTHOUGH A TORNADO WILL BE POSSIBLE WITH
0-1KM SHEAR VALUES AROUND 40 KNOTS AND MLLCL HEIGHTS BELOW 1KFT.
THERE WILL BE SOME HEAVY RAIN DURING THE EVENING...BUT THE
PROGRESSIVE NATURE WILL PREVENT ANY SIGNIFICANT AMOUNTS FROM PILING
UP.

SYSTEM WILL LIFT OUT TO THE NE TONIGHT/MONDAY LEAVING CONTINUED SW
FLOW ALOFT. MEANWHILE...ANOTHER IMPRESSIVE SYSTEM WILL PULL OUT OF
THE PAC NW AND DIG OVER THE ROCKIES. SYSTEM WILL WEAKEN AND SHEAR OUT
AS IT MOVES INTO THE PLAINS WEDNESDAY...BUT A WEAK COLD FRONT WITH
MOISTURE POOLING ALONG THE BOUNDARY WILL SPELL A CHANCE OF SHOWERS
WEDNESDAY/WEDNESDAY NIGHT.

A GRADUAL COOL DOWN LOOKS PROMISING FOR THE LATTER PART OF THE WEEK
WITH INCREASED TROFFING ALOFT OVER THE CENTER OF THE COUNTRY. MAX
TEMPS LOOK TO REMAIN IN THE 50S WITH 30S OVERNIGHT./26/

&&

.AVIATION...A COLD FRONT MOVING THROUGH THE REGION FROM WEST TO EAST
THIS EVENING WILL BRING AT LEAST SEVERAL HOURS OF MVFR TO IFR FLIGHT
CATS TO MOST SITES UNTIL LATE TONIGHT WHEN SKIES WILL START TO CLEAR
FROM THE WEST. UNTIL THE COLD FRONT PASSES THIS EVENING EXPECT GUSTY
SOUTH WINDS...OCCASIONALLY GUSTING TO 40 KTS...WILL ALSO BE A
HINDRANCE TO OPERATIONS. WINDS WILL REMAIN AT LEAST A BIT GUSTY
AFTER FRONTAL PASSAGE...BUT WILL VEER TO THE SOUTHWEST A BIT AND
SHOULD NOT BE QUITE AS STRONG. MUCH BETTER FLYING CONDITIONS ARE ON
TAP FOR TOMORROW. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       47  67  39  68 /  99   0   2   2
MERIDIAN      51  68  40  69 / 100   6   2   2
VICKSBURG     47  67  40  69 / 100   0   2   3
HATTIESBURG   52  70  42  72 /  99   0   1   2
NATCHEZ       47  69  41  71 / 100   0   2   3
GREENVILLE    48  62  42  66 / 100   0   2   3
GREENWOOD     49  64  39  67 /  99   0   2   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ025>033-036>039-
     042>046-048>052-054>058-061>066-072>074.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-034-035-
     040-041-047-053-059-060.

LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.

&&

26/BB
Hazardous weather outlook, Dec 13, 2:53 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CST SUN DEC 13 2015

ARZ074-LAZ007-142100-
ASHLEY-MOREHOUSE-
253 PM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH
WIND GUSTS UP TO 40 MPH POSSIBLE. THESE GUSTS MAY BE STRONG ENOUGH TO
DOWN TREES AND CREATE SPORADIC POWER OUTAGES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

ARZ075-LAZ008-009-015-016-023>026-MSZ018-019-034-035-040-041-047-
053-059-060-142100-
CHICOT-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-
ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
253 PM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A SQUALL LINE WILL PUSH EASTWARD ACROSS THE REGION THROUGH THE
REMAINDER OF THIS AFTERNOON. DAMAGING WIND GUSTS WILL BE POSSIBLE
ALONG THIS LINE...AND A TORNADO CANNOT BE COMPLETELY RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

THROUGH THIS AFTERNOON AHEAD OF THE SQUALL LINE...SUSTAINED WINDS OF
25 TO 35 MPH ARE EXPECTED REGION WITH WIND GUSTS UP TO 50 MPH
POSSIBLE. THESE GUSTS MAY BE STRONG ENOUGH TO DOWN TREES AND CREATE
SPORADIC POWER OUTAGES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ025>033-036>039-042>046-048>052-054>058-061>066-072>074-142100-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
253 PM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS EVENING

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON INTO THIS EVENING

A SQUALL LINE WILL PUSH EASTWARD ACROSS THE REGION THIS EVENING.
DAMAGING WIND GUSTS WILL BE POSSIBLE ALONG THIS LINE...AND A TORNADO
CANNOT BE COMPLETELY RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

THROUGH EARLY TO MID EVENING AHEAD OF THE SQUALL LINE...SUSTAINED
WINDS OF 20 TO 30 MPH ARE EXPECTED REGION WITH WIND GUSTS OVER 40 MPH
POSSIBLE. THESE GUSTS MAY BE STRONG ENOUGH TO DOWN TREES AND CREATE
SPORADIC POWER OUTAGES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH THIS EVENING.

50

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 13, 2:31 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CST SUN DEC 13 2015

LAZ023>026-MSZ060-132115-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-CONCORDIA LA-ADAMS MS-
231 PM CST SUN DEC 13 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CONCORDIA...
CATAHOULA...SOUTHERN FRANKLIN...WESTERN TENSAS PARISHES IN
NORTHEASTERN LOUISIANA AND NORTHWESTERN ADAMS COUNTIES UNTIL 315 PM
CST...

AT 229 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ENTERPRISE TO NEAR
BROUILLETTE...AND MOVING NORTHEAST AT 40 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  WISNER AND JIGGER AROUND 240 PM CST.
  MAYNA AND NEW ERA AROUND 245 PM CST.
  MONTEREY AROUND 250 PM CST.
  JONESVILLE AND WILDSVILLE AROUND 255 PM CST.
  FROGMORE AROUND 300 PM CST.
  FERRIDAY AND WEST FERRIDAY AROUND 305 PM CST.
  CLAYTON AROUND 310 PM CST.
  LEE BAYOU AND SPOKANE AROUND 315 PM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HARRISONBURG...
RIDGECREST...GILBERT AND SICILY ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3103 9164 3119 9168 3131 9187 3127 9200
      3143 9201 3199 9185 3221 9155 3221 9130
      3163 9140 3162 9152 3157 9141 3152 9152
      3137 9147 3141 9158 3128 9152 3125 9166
      3115 9161 3111 9163 3104 9156 3097 9166
TIME...MOT...LOC 2029Z 221DEG 52KT 3193 9187 3129 9206

EC
Special weather statement, Dec 13, 3:22 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CST SUN DEC 13 2015

LAZ008-009-016-132145-
EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
322 PM CST SUN DEC 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST CARROLL...
NORTH CENTRAL MADISON AND EAST CARROLL PARISHES UNTIL 345 PM CST...

AT 322 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MONTICELLO...OR 14 MILES SOUTHWEST OF TRANSYLVANIA...MOVING
NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TRANSYLVANIA AROUND 335 PM CST.
  LAKE PROVIDENCE AND SHELBURN AROUND 345 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EPPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3293 9121 3291 9120 3290 9118 3290 9115
      3292 9113 3281 9116 3275 9116 3273 9106
      3247 9138 3253 9147 3254 9144 3256 9143
      3258 9145 3259 9154
TIME...MOT...LOC 2122Z 221DEG 48KT 3259 9141

EC
Special weather statement, Dec 13, 3:55 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CST SUN DEC 13 2015

LAZ009-MSZ034-040-041-132245-
EAST CARROLL LA-SHARKEY MS-ISSAQUENA MS-WASHINGTON MS-
355 PM CST SUN DEC 13 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL EAST CARROLL PARISH...
SOUTHERN WASHINGTON...NORTHWESTERN SHARKEY AND NORTHWESTERN ISSAQUENA
COUNTIES UNTIL 445 PM CST...

AT 355 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TRANSYLVANIA...MOVING NORTHEAST AT 60 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAKE PROVIDENCE AROUND 400 PM CST.
  SHELBURN AROUND 405 PM CST.
  GLEN ALLAN AND GRACE AROUND 420 PM CST.
  HOLLANDALE AROUND 430 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAYERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3300 9120 3300 9117 3304 9113 3306 9112
      3309 9116 3313 9114 3314 9109 3322 9109
      3323 9106 3313 9070 3264 9118 3273 9133
TIME...MOT...LOC 2155Z 206DEG 52KT 3273 9124

22
Special weather statement, Dec 13, 4:13 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CST SUN DEC 13 2015

ARZ075-MSZ034-132245-
CHICOT AR-WASHINGTON MS-
413 PM CST SUN DEC 13 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHICOT AND NORTHERN
WASHINGTON COUNTIES UNTIL 445 PM CST...

AT 412 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WAYSIDE...OR OVER AVON...MOVING NORTHEAST AT 60 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LELAND AND METCALFE AROUND 425 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARCOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3353 9076 3335 9076 3316 9100 3322 9117
      3353 9102
TIME...MOT...LOC 2212Z 208DEG 50KT 3326 9104

EC
Local storm report, Dec 13, 4:30 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND DMG VICKSBURG               32.33N 90.87W
12/13/2015                   WARREN             MS   EMERGENCY MNGR

            NUMEROUS TREES AND SOME POWER LINES WERE DOWN.

&&

27
Special weather statement, Dec 13, 4:44 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CST SUN DEC 13 2015

LAZ016-MSZ040>042-047-132330-
MADISON LA-SHARKEY MS-ISSAQUENA MS-WARREN MS-YAZOO MS-
444 PM CST SUN DEC 13 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON PARISH...
SOUTHWESTERN YAZOO...NORTHERN WARREN...SOUTHERN SHARKEY AND
SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 530 PM CST...

AT 443 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR VICKSBURG...MOVING NORTHEAST AT 60 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  REDWOOD AROUND 455 PM CST.
  VALLEY PARK AND OAK RIDGE AROUND 500 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BENTONIA...CARY...
SATARTIA AND DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3282 9093 3265 9034 3250 9056 3250 9059
      3247 9060 3226 9091 3238 9108
TIME...MOT...LOC 2243Z 218DEG 50KT 3239 9094

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:46 PM CSTSevere Thunderstorm WarningJANIssaquena, Washington29 min
Dec 13, 4:13 PM CSTSpecial Weather StatementJANWashington32 min
Dec 13, 4:44 PM CSTSpecial Weather StatementJANWarren46 min
Dec 13, 5:12 PM CSTSevere Thunderstorm WarningJANHinds, Warren, Yazoo48 min
Dec 13, 5:20 PM CSTSpecial Weather StatementJANHumphreys40 min
Dec 13, 5:48 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo57 min
Dec 13, 5:52 PM CSTSpecial Weather StatementJANHinds38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.